Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 37, NWS Corpus Christi, TX

April 20, 2021

NWS Corpus Christi, TX issued this small craft advisory at Apr 20, 2021, 2:38 PM CDT. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 2:38 PM CDT (19:38 UTC)
In effect from
Apr 21, 2021, 1:00 AM CDT
Expired
Apr 21, 2021, 4:00 PM CDT
In force
15 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

421 
WHUS74 KCRP 201938
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
238 PM CDT Tue Apr 20 2021

GMZ250-255-270-275-210345-
/O.NEW.KCRP.SC.Y.0037.210421T0600Z-210421T1600Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
238 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 1 AM to 11 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-210345-
/O.NEW.KCRP.SC.Y.0037.210421T0600Z-210421T1300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
238 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* WHAT...Northeast winds around 20 knots. Choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
294 
WHUS74 KCRP 210321
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1021 PM CDT Tue Apr 20 2021

GMZ250-255-270-275-211300-
/O.CON.KCRP.SC.Y.0037.210421T0600Z-210421T1600Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1021 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT 
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 1 AM to 11 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-211300-
/O.CON.KCRP.SC.Y.0037.210421T0600Z-210421T1300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1021 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT 
WEDNESDAY...

* WHAT...Northeast winds around 20 knots. Choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
443 
WHUS74 KCRP 210821
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
321 AM CDT Wed Apr 21 2021

GMZ250-255-270-275-211600-
/O.CON.KCRP.SC.Y.0037.000000T0000Z-210421T1600Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
321 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 1 AM to 11 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-211300-
/O.CON.KCRP.SC.Y.0037.000000T0000Z-210421T1300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
321 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WHAT...Northeast winds around 20 knots. Choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
330 
WHUS74 KCRP 211319
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
819 AM CDT Wed Apr 21 2021

GMZ230-235-211430-
/O.EXP.KCRP.SC.Y.0037.000000T0000Z-210421T1300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
819 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds across the bays have decreased, therefore the Small Craft
Advisory has been allowed to expire. Winds will remain moderate
through the remainder of the morning.

$$

GMZ270-275-212100-
/O.EXT.KCRP.SC.Y.0037.000000T0000Z-210421T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
819 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds around 20 knots with gusts up to 25 
  knots.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-211800-
/O.EXT.KCRP.SC.Y.0037.000000T0000Z-210421T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
819 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds around 20 knots with gusts up to 25 
  knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 6:13 AM CDT, 8 hours 25 minutes earlier.

Area forecast discussion, Apr 20, 6:13 AM CDT, 8 hours 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
613 AM CDT Tue Apr 20 2021

.AVIATION...

Continued VFR with light winds today, followed by gusty NE winds
tonight with a cold front. Some models point to MVFR CIGs
developing behind the front from CRP-ALI before daybreak, yet this
scenario appears more likely just beyond this TAF period / 12Z
Wed.

&&

.PREV DISCUSSION... /Issued 425 AM CDT Tue Apr 20 2021/

SHORT TERM (Today through Wednesday)...

It's been since April 11 that the Corpus Christi area has had a
mostly sunny afternoon, but today this streak of mostly cloudy
skies finally ends. Drier westerly flow aloft was already
overspreading the region on the heels of a shortwave trough
shearing out near the Upper Texas Coast. Barring some breezy
easterly winds with the sea breeze this afternoon, winds will be
mostly light as high pressure shifts offshore.

By this evening, a dry cold front will be pushing south through
Central Texas before impacting much of our CWA before midnight
with some gusty NNE winds. Soundings by early Wednesday morning
show a window for thin stratus along the frontal inversion before
this layer gradually mixes out by midday. After highs in the 80s
for much of the region today, max temps should pull back at least
5-10 degrees on Wednesday. This follows what could be our last
bout of chilly morning lows in the upper 40s and lower 50s for the
spring season.

LONG TERM (Wednesday Night through Monday)...

The subtropical jet stream associated with a broad area of upper
level ridging will continue its eastward progression Wednesday
night. On Thursday through the day Friday, strong isentropic lift
along with favorable jet dynamics from an incoming upper level
trough will lead to an increase in rain chances across South Texas.
As far as Thursday, expecting it to be primarily rain as the
environment is too stable to support any convective activity.

Friday's forecast is a little trickier. A warm front is on track to
move northward into South Texas from Mexico on Friday. Isentropic
ascent, along with CAPE values of 1500-2500 j/kg, significant
moisture, and a largely unstable environment could lead to scattered
to numerous showers and thunderstorms during the day. Will need to
continue to monitor the potential for strong to severe thunderstorms
on Friday. This will largely depend on how quickly the warm front
lifts north and places South Texas in the warm sector ahead of an
approaching cold front as well as whether or not there will be
strong enough vorticity and favorable jet dynamics this far south as
the warm front lifts. At this time, the most favorable jet dynamics
and vorticity max remain north of the area near San Antonio and
Houston. Models have slowed down the northward progression of the
warm front, and also show a significant cap in place south of the
warm front which would inhibit the severe potential.

A Pacific front will bring much drier air into the region as it
pushes through Friday night into Saturday morning, leading to hot
and dry conditions for Saturday. Temperatures through the weekend
will be in the 80s to low 90s. Onshore flow will return Sunday,
becoming more southeasterly by Monday. This will lead to a warming
trend through the rest of the long term, with highs on Monday and
Tuesday ranging from the 80s along the Coastal Bend and Victoria
Crossroads to near 100 in the Brush Country to the Rio Grande
Plains.

MARINE...

Light northeast winds this morning will turn onshore this afternoon
as high pressure moves into the Gulf. A dry cold front arriving
tonight will usher in moderate to occasionally strong northeast
winds that linger through Wednesday afternoon. Moderate
northeasterly winds continue through early evening Wednesday,
becoming southeasterly by Thursday. Moderate to strong southeasterly
flow will dominate Thursday through Friday night in advance of a
Pacific front with dry winds in its wake. Small Craft Advisory
conditions are possible Friday through Friday night over the
offshore waters. Weak to moderate northwesterly winds Saturday
morning will shift back onshore by Sunday. Isolated to scattered
showers and thunderstorms are possible Friday into Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  53  73  63  76  /   0   0   0   0  40
Victoria          81  48  73  55  73  /   0   0   0   0  30
Laredo            87  55  78  63  80  /   0   0   0  30  60
Alice             85  53  76  61  77  /   0   0   0  10  50
Rockport          77  54  73  66  76  /   0   0   0   0  30
Cotulla           88  48  79  61  76  /   0   0   0  10  50
Kingsville        83  55  74  62  77  /   0   0   0  10  40
Navy Corpus       75  58  71  67  76  /   0   0   0   0  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Apr 20, 4:43 AM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
443 AM CDT Tue Apr 20 2021

TXZ229>234-239>247-342>347-442-443-447-210945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
443 AM CDT Tue Apr 20 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor coastal flooding may develop Wednesday during periods of
high tide.

Isolated thunderstorms are expected Thursday night, with scattered
to numerous thunderstorms on Friday. Some thunderstorms on Friday
could be strong or severe, mainly in the Victoria Crossroads.

GMZ230-235-250-255-270-275-210945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
443 AM CDT Tue Apr 20 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered thunderstorms are expected late Thursday
night through Friday night.

Small Craft Advisory conditions are possible Wednesday morning,
and then again Thursday afternoon into Friday morning.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.